MAUDE Adverse Event Report: PERFUSION SYSTEMS DLP LEFT HEART VENT CATHETER; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP

PERFUSION SYSTEMS DLP LEFT HEART VENT CATHETER; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP
Model Number 12116
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported on (b)(6) 2021 in the vascular surgery block, the care team encountered a problem when the left heart vent cannula was removed.They had a lot of trouble putting the cannula in, and on removal they found that the rigid metal band had come out of its plastic sheath and was most likely the cause of a wound to the patient's left atrium.The device was used to complete the case.Patient status status following the case was described as: alive - no injury.
 
Additional Manufacturer Narrative
Initial analysis: visual inspection showed the wire protruding through the tip of the cannula.Device evaluation is ongoing and medtronic's completed investigation will be provided in a subsequent supplemental mdr.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported on (b)(6) 2021 in the vascular surgery block, the care team encountered a problem when the left heart vent cannula was removed.They had a lot of trouble putting the cannula in, and on removal they found that the rigid metal band had come out of its plastic sheath and was most likely the cause of a wound to the patient's left atrium.The device was used to complete the case.Patient status following the case was described as: alive - no injury.Additional information received - the surgeon had to make a suture on the left atrium to stop the bleeding.It was confirmed that nothing came off the cannula.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic investigation: after investigation at medtronic, complaint is confirmed for the malleable wire coming out of the cannula tip.It is unknown what may have caused this occurrence.However, there is a possibility that the wire came out of the cannula tip after excessive manipulation of the malleable wire.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported on 2nd january 2021 in the vascular surgery block, the care team encountered a problem when the left heart vent cannula was removed.They had a lot of trouble putting the cannula in, and on removal they found that the rigid metal band had come out of its plastic sheath and was most likely the cause of a wound to the patient's left atrium.The device was used to complete the case.Patient status following the case was described as: alive - no injury.Additional information received - the surgeon had to make a suture on the left atrium to stop the bleeding.It was confirmed that nothing came off the cannula.

Brand Name
DLP LEFT HEART VENT CATHETER
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key11342017
Report Number2184009-2021-00007
Device Sequence Number3737373
Product Code DTS
UDI-Device Identifier00643169086715
UDI-Public00643169086715
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K834352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number12116
Device Catalogue Number12116
Device Lot Number2020050352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/02/2021
03/30/2021
03/30/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/30/2021
04/08/2021
10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2504-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;